MAUDE Adverse Event Report: SMITHS MEDICAL ITALIA SRL JELCO FEP STRAIGHT CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ITALIA SRL JELCO FEP STRAIGHT CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 405311
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was leaking at the catheter site, which looked to have holes in it.There was unknown patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: evaluation codes updated.Device evaluation: 19 samples were received for evaluation.Samples were visually inspected and 6 of the 19 units showed an approximately 2.5 mm longitudinal physical damage on the catheter tube at about 1.4 mm distance from the nose.During the functional testing, the physical damaged observed on the 6 units resulted in leakage.It is possible that the defect originated during the assembly process in the manufacturing line.The type and position of the damage observed is compatible with the jaws of the catheter & needle tip inspection station.Review of the manufacturing records during production of this lot showed that no mechanical machine issues that would pertain to this issue were detected.Also, review of the dhr revealed that, during the manufacturing of the lot involved, no nonconformances have been raised that pertain the issue reported.No corrective action will be implemented at this moment; however, we will monitor the recurrence of this type of defect and if a trend will be identified, a corrective action will be recommended.

Brand Name
JELCO FEP STRAIGHT CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ITALIA SRL
via della stazione, 2
latina scalo
IT 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20611235
Report Number3004187702-2024-00046
Device Sequence Number20815613
Product Code FOZ
UDI-Device Identifier15019315118340
UDI-Public(01)15019315118340(17)260718(10)4419290
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Catalogue Number405311
Device Lot Number4419290
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown